Evidence map›Paper›PMID 28301903›Full record

ReviewClinical and applied thrombosis/hemostasis : official journal of the International Academy of Clinical and Applied Thrombosis/Hemostasis2018

Characterizing the Severe Reactions of Parenteral Vitamin K1.

Rachel B Britt, Jamie N Brown

Open access · bronzeAbstract readReview
In one paragraph

Review in Clinical and applied thrombosis/hemostasis : official journal of the International Academy of Clinical and Applied Thrombosis/Hemostasis, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 15 papers, 2 of them syntheses that pooled it.

0numbers the graph read from it
0cells of the map it votes in
15citing papers in PubMed, 2 pooled it
2.7field-weighted citation impact, top 11% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

15 citing papers in PubMed, 2 syntheses or guidelines pooled it, 47 citations in OpenAlex.

  1. Guideline
  2. Guideline
  3. Review
  4. Review
  5. Article
  6. Article
  7. Review
  8. An atypical presentation of anticoagulant rodenticide toxicosis in a dog.The Canadian veterinary journal = La revue veterinaire canadienne · 2023
    Article
  9. Article
  10. Trauma-induced pulmonary thromboembolism: What's update?Chinese journal of traumatology = Zhonghua chuang shang za zhi · 2022
    Review
  11. Article
  12. Review
  13. Article
  14. Emergency Reversal of Anticoagulation.The western journal of emergency medicine · 2019
    Review
  15. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors at 2 institutions in 1 country.

Rachel B Britt1 Geriatric Research, Education and Clinical Center, Durham VA Health Care System, Durham, NC, USA.
Jamie N Brown2 Pharmacy Service, Durham VA Medical Center, Durham, NC, USA.
Durham VA Health Care System · USDurham VA Medical Center · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Parenteral vitamin K1 (phytonadione) is used for anticoagulant reversal, and a boxed warning exists with intravenous and intramuscular administration due to the possibility of severe reactions, including fatalities. These reactions resemble hypersensitivity or anaphylaxis, including anaphylactoid reaction, and have led to shock and cardiac and/or respiratory arrest. The objective of this review is to summarize the available literature detailing the anaphylactic/anaphylactoid reactions with parenteral vitamin K1 in order to better characterize the reaction and provide a more in-depth understanding of its importance. A comprehensive literature search of MEDLINE (1946 to June 2016) and EMBASE (1947 to June 2016) was conducted using the terms vitamin K1, phytonadione, phytomenadione, vitamin K group, anaphylaxis, polyoxyethylated castor oil, and cremophor. A total of 2 retrospective surveillance studies, 2 retrospective cohort studies, and 17 case reports were identified for inclusion and assessment. Based on a review of the literature, use of parenteral vitamin K1 may result in severe hypotension, bradycardia or tachycardia, dyspnea, bronchospasm, cardiac arrest, and death. These reactions are most consistent with a nonimmune-mediated anaphylactoid mechanism. It appears that intravenous administration is more frequently associated with these reactions and occurs at an incidence of 3 per 10 000 doses of intravenous vitamin K1. The solubilizer may also increase the risk of adverse reactions, which occurred in patients with and without previous exposure to vitamin K1. Although there are known factors that increase the risk of an adverse drug event occurring, reactions have been reported despite all precautions being properly followed.

Indexed as

AnaphylaxisDrug HypersensitivityAnticoagulantsAntidotesFemaleHumansMaleVitamin K 1AnticoagulantsAntidotesVitamin K 1adverse drug reactionanaphylactoidanaphylaxisphytonadionesafetyvitamin K1

Identifiers

PMID28301903
PMCPMC6714635
OpenAlexW2534793136

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.